Alert archive / Minnesota / Flood Watches in 2025

Flood Watch 2, NWS Twin Cities, MN

June 26, 20256 counties in Minnesota

NWS Twin Cities, MN issued this flood watch at Jun 26, 2025, 8:12 AM CDT for 6 counties in Minnesota. It took effect at Jun 26, 2025, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 8:12 AM CDT (13:12 UTC)
In effect from
Jun 26, 2025, 12:00 PM CDT
Expired
Jun 26, 2025, 3:54 PM CDT
In force
4 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WGUS63 KMPX 261312
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
812 AM CDT Thu Jun 26 2025

.Heavy rainfall over the past several days has led to saturated 
soils with many low lying areas and ditches filled with standing 
water. An additional 1 to 3 inches of rainfall likely this afternoon
and evening. Additional flooding is possible, particularly in urban 
areas and locations with poor drainage.

MNZ083>085-091>093-270600-
/O.NEW.KMPX.FA.A.0002.250626T1700Z-250627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Mankato, Albert Lea, Owatonna, Fairmont,
Blue Earth, and Waseca
812 AM CDT Thu Jun 26 2025

...FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH LATE TONIGHT...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...A portion of south central Minnesota, including the 
  following counties, Blue Earth, Faribault, Freeborn, Martin, 
  Steele and Waseca.

* WHEN...From noon CDT today through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - Recent heavy rainfall has left saturated soils in place ahead
    of another round of heavy rain forecast today.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BPH
1 follow-up statement
608 
WGUS63 KMPX 262054
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
354 PM CDT Thu Jun 26 2025

MNZ083>085-091>093-262200-
/O.CAN.KMPX.FA.A.0002.000000T0000Z-250627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Mankato, Blue Earth, Owatonna, Waseca,
Fairmont, and Albert Lea
354 PM CDT Thu Jun 26 2025

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for a portion of south central 
Minnesota, including the following areas, Blue Earth, Faribault, 
Freeborn, Martin, Steele and Waseca.

Occasional showers are expected into the evening, but flooding is no 
longer expected to pose a threat.

$$

Borghoff

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 26, 6:47 AM CDT, 1 hour 25 minutes earlier. Its key messages:

  • Another round of rain today may be heavy at times, but the overall flooding threat is less than it was on Wednesday.
  • A conditional threat for severe thunderstorms, including tornadoes, exists across far southern Minnesota this afternoon.
  • Another round of strong to severe storms possible Saturday night into Sunday.
Area forecast discussion, Jun 26, 6:47 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
647 AM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Another round of rain today may be heavy at times, but the
  overall flooding threat is less than it was on Wednesday.

- A conditional threat for severe thunderstorms, including
  tornadoes, exists across far southern Minnesota this
  afternoon.

- Another round of strong to severe storms possible Saturday
  night into Sunday.

&&

.DISCUSSION...
Issued at 238 AM CDT Thu Jun 26 2025

Another round of rain and thunderstorms will overspread much of
the region today in response to an upper wave that is currently
producing a convective complex over Nebraska. Most indications
are that some pockets of heavy rain are possible with this
activity as it moves into the forecast area, possibly near or
over an inch, but overall amounts should not be as high as they
were on Wednesday. Given that waters from yesterday's rains have
had all night to recede, most areas should be able to handle
today's rainfall aside from some ponding in the typical high-
water locations. There could be some amounts closer to 2
inches, especially across southern Minnesota, but these areas
generally missed out on the heavier rain earlier. Will therefore
not reissue a flood watch for today.

Another focus for today will be the potential for severe
thunderstorms as a surface low over Nebraska moves to near the
Iowa/Minnesota border this afternoon. The big question is how
far this low tracks, and how far north an attendant warm front
can lift, as the primary severe threat will be focused near and
just south of this boundary. Most global guidance keeps the
front just south of the MN/IA border, which would keep the
general severe threat across Iowa and out of our forecast area.
However there are several higher-resolution models that bring
the front further north into southern Minnesota, with the RAP
bringing it as far north as Mankato/Faribault. How far north
this front makes it will be a critical factor in any severe
threat this afternoon, as rapid destabilization, very low LCL
heights and enhanced helicity near the front could result in a
few supercells capable of tornadoes and strong winds. Right now,
the further south solutions of the global models appear more
likely, thus the SPC slight risk focused across Iowa. It bears
watching though, since a slight northward deviation that other
models are suggesting could bring tornadic weather into
southern Minnesota this afternoon.

Friday will be a day to enjoy with dry and very pleasant
conditions. Highs will be in the 70s across the area with
dewpoints only in the lower 60s. Heat and humidity will then
rapidly return to the region on Saturday as dewpoints climb into
the lower 70s and temperatures rise well into the 80s to near
90s. This will lead to a very unstable airmass, and potentially
set the stage for one or more storm complexes to track across
the area late Saturday into Sunday. Severe storms are certainly
possible with this activity given the instability, but timing of
these storms will be a big factor including any stabilizing
effects that may occur from lingering rain and clouds from
previous storms. Therefore this weekend's severe weather chances
are low confidence, but it certainly bears watching.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 619 AM CDT Thu Jun 26 2025

IFR ceilings to prevail throughout this duration with rain
resuming late morning through late afternoon. Southern MN into
western WI has a chance at a few TSRA so have included as such
via PROB30 mention. Otherwise, steady showers will be the rule
with visibility into the MVFR range, potentially IFR should
heavier showers move over any given terminal. Winds will remain
under 10kts (outside of TSRA) from the NE to N.

KMSP...IFR conditions expected through midday, with decent
potential of ceilings rising back to bare MVFR level for the
afternoon push before dropping back down tonight into Friday
morning. Best timing of TSRA at this point looks to be in the
16z-22z timeframe. Confidence not entirely great, especially due
to multiple varying CAM solutions, but cannot rule out the TSRA
possibility so have included the PROB30 mention.

/OUTLOOK FOR KMSP/
SAT...Mainly VFR. Chc P.M. TSRA/MVFR. Wind S 8-12 kts.
SUN...MVFR/RA likely, chc TSRA/IFR. Wind SW 5-10 kts.
MON...VFR. Wind NW 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...DPH
AVIATION...JPC
Hazardous weather outlook, Jun 26, 3:14 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
314 AM CDT Thu Jun 26 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
270815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
314 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Rain and thunderstorms are expected today, a few of which may
produce heavy rainfall. Some storms may be severe across far
southern Minnesota with damaging winds and a few tornadoes
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional storms are possible Saturday night into Sunday, some
of which may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed today and over the
weekend.

In the hours before

Local storm report, Jun 26, 8:05 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
805 AM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Rain             Upsala                  45.81N 94.57W
06/25/2025  M1.40 Inch       Morrison           MN   Trained Spotter

            Delayed LSR - Storm Total rainfall.

&&

RMD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:58 PM CDTRiver Flood WarningMPXRedwood, Renville30 days
Jun 26, 1:29 PM CDTTornado Warning Tornado observedMPXFreeborn46 min
Jun 26, 1:44 PM CDTTornado WarningMPXSteele16 min
Jun 26, 3:13 PM CDTRiver Flood WarningMPXChippewa, Renville, Yellow Medicine17 days

Nearby

Flood Watches in Minnesota, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.